MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRO 4.5F X 10CM; INTRODUCER, CATHETER

C.R. BARD, INC. (BASD) -3006260740 RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRO 4.5F X 10CM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "complicated midline insertion in a patient with low venous capital with a first guide insertion failure.The second guide used is inserted up to an obstacle, it remains stuck.Removal by the nurse of the guide + needle.A frayed/loose guide was found.In total: fragmentation of the guide with a foreign body left in the intravenous line.Consequences for the patient: endovascular procedure under local anesthesia to remove the fragment: failure.The fragment left in place with intraparietal portion at the level of the basilic vein.Weekly radiographic monitoring is instituted for 1 month with anticoagulation.The incident was isolated and occurred during anesthesia.".
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refv3805 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a frayed guidewire is confirmed but the exact cause remains unknown.One guidewire and one product label were returned for evaluation.The product sticker label indicated lot: refv3805.The distal end of the core wire and coil wire was frayed.The guidewire length measured to be 64.3 cm which indicates that a 5.7 cm section of the guidewire was fractured and not returned.The introducer needle used in conjunction with the guidewire was not returned.The outer diameter of the guidewire was measured at an undamaged region and was found to be within manufacturing specification.Based on the information provided and returned sample, possible contributing factors include retraction of the guidewire against the needle bevel and forceful removal against resistance.Since the guidewire was found to be frayed and missing a portion of the wire, the complaint is confirmed but the exact factors remain unknown.

Brand Name
RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRO 4.5F X 10CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14117958
Report Number3006260740-2022-01309
Device Sequence Number17222006
Product Code DYB
UDI-Device Identifier00801741074578
UDI-Public(01)00801741074578
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0669045
Device Lot NumberREFV3805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown